MedsChat.com
The People's Medicine Community ®

Stopping Lisinopril
(Newest posts first)

13 Replies Updated



elizabeth Says:
 
I have been taking 10 mg/day of Lisinopril for 3 months and have developed a tightening in the chest and flu like symptoms. Within the past 3 weeks I have felt progressively worse and would like to stop. Is it ok to just quit or must I wean myself off?

Reply   Share   Report
Reply to this thread

Showing Replies 13 - 1 of 13 ( Newest posts first ) RSS Feed

Page of 1    Sorted By:

13
Retired Rock Star Says:
 
For me 10 mg/day of Lisinopril was effective but came with the typical side effects of blurred vision, joint pain, erectile dysfunction, etc. Reduced to 5 mg/day it was still effective with no side effects. After 6 weeks BP was too low, the root problem having been fixed with with lifestyle changes, so discontinued Lisinopril and BP returned to normal . Lisinopril withdrawal symptoms were temporary low level chills and sweats, no problem but noticeable.

I was lucky; in my case Lisinopril worked very well and helped me recover from an episode of Rock Star syndrome. But it's powerful stuff and can go awry, so get off it if you can.

Reply   Share   Report     Helpful?  0 0 
12
Rosebud Says:
 
I've been on this Lisinorpil for for 3 days, feel awful. Draining sinuses, rough cough from chest and no energy. Can't get off this junk fast enough. So many drugs are just plain poisoness to the system.

Reply   Share   Report     Helpful?  0 0 
11
sheryl Says:
 
I started Lisinopril two weeks ago and since then I have developed bronchitis and pheumonia like systems. no fever, no mucus coloring just all clear. my lower back in my kidney area has been hurting for three days. after being put on anitbotic's and steriod dose packs, I am still no better. come to find out it is this blood pressure medicine I have been taking. I am going to the dr tomorrow and getting off it.

Reply   Share   Report     Helpful?  1 0 
10
scott Says:
 
Been on lisinopril 20 mg for 2years...blood pressure started going out of control and doctor increased to 40. Started having uncontrolled bp, extreme nausea, numbness of arms and legs, tight chest, unable to talk or stand and ended up in ER several times. tests for heart attack and stroke came back clear...family doctor again increased dose to 80 resulting in more frequent episodes of symptoms. I am unable to stay on the high doses of drug for fear of death but doctor will not take me off drug. I will be changing doctors.

Reply   Share   Report     Helpful?  0 0 
9
Zeke Says:
via mobile
 
Is it ok to take lisinopril and niacin at the same time?

Reply   Share   Report     Helpful?  0 0 
8
Jennifer Says:
 
Hello,
I am half way through my nursing program and currently in Pharmacology. If anyone is experiencing a dry cough from Lisinopril, than it is likely that all of the other ace inhibitors will cause a cough also, and you need to tell the Physician immediately, so he or she can prescribe another type of blood pressure medication. When taking blood pressure medications it is important to change positions slowly! If you are jumping out of bed in the morning, your blood will rush from your head to your feet and you will become dizzy; instead take 5 minutes and sit on the side of your bed, let your feet dangle before standing up.

Reply   Share   Report     Helpful?  2 1 
7
RD Says:
 
I have had the same symptoms as you have had the last 3 weeks, if you have any further info on what to do it will be greatly appreciated. Thanks

Reply   Share   Report     Helpful?  3 2 
6
Lee Mason Says:
 
Visited my Doctor on November 1st,2014 to renew my prescription for diabetes medication,Dr. check my blood pressure 138/88 thought my blood pressure to high and to protect my kidneys due to diabetes,prescribed me Lisiniopril 5mg. After a week of taking the pills I developed severe side effects, dizziness upon standing,tightness in chest,numbness on left side,sharp jabbing pains in foot and left side. Check myself into ER on Nov 25th,24 hour observation,all test come by negative,MRI Heart,Cartoid artery Sonogram,blood work. Dr. that released stated Lisinopril had nothing to do with my condition. I've had to detox my body to get back to normal. Lisinopril is some dangerous stuff

Reply   Share   Report     Helpful?  3 1 
5
me Says:
 
will I have complications if I abruptly stop taking lisinopril, coreg, and spironalactone?


Reply   Share   Report     Helpful?  0 0 
4
Linda Says:
 
I have been on Lisinopril for a year now 5mg. Just in the time of taking this medication my heart rate has never been below 110. I recently went to my doctors office because of chest pain, when I walk or doing any simple thing like get the laundry. I am to the point of not being able to do anything from the chest pain and then anxiety. I did have an EKG and the doctor said it was normal but my blood pressure was a bit high, he wants to up the medication. But I did not do it, my BP at home is 117/78 so I am not going to take the extra dose.

Reply   Share   Report     Helpful?  0 15 
3
Rusa Says:
 
I started Lisinopril 10mg 6 weeks ago, I since have started having panic attacks, that I have never had before, ended up in the ER twice. numbness of one of my legs, upset stomach and a couch, heart racing, is there another medicine that I can talk with my doctor about taking?

Reply   Share   Report     Helpful?  0 0 
2
sedlakgfram Says:
 
I did not have any of the side effects that most people are complaining about; however when I stopped taking, thinking it raised my creatanine level, my legs below the knees started to swell and I had a wait gain of 14 lbs. in 3 weeks. I also stopped HCTZ at the same time.

Reply   Share   Report     Helpful?  4 1 
1
Verwon Says:
 
Lisinopril is used to help control high blood pressure.

That said, most of these medications can cause dangerous rebound effects if you have been on them for a period of time and abruptly stop taking them, this can include increased blood pressure and heart rate, with the risk of heart attack and stroke.

The side effects that you are experiencing are normal for this class of medications, you may also experience headache and dizziness.

If it is getting worse, however, and not tapering off, you should speak to your doctor immediately about stopping the medication or trying something different.

You can read more on Lisinopril here:

http:/­/­www.medschat.com/­wiki/­Lisinopril/­

Have you spoken to your doctor about these issues, yet?

Reply   Share   Report     Helpful?  1 5 

Possibly Related Threads:

IS IT SAFE TO TAKE COUGH MEDS AFTER STOPPING LISINOPRIL? Hi, my mom was placed on Lisinopril 10mg to lower her HBP. Unfortunately we noticed the dry cough. With the approval of ...  1
Lisinopril---Norvasc I am concerned about taking both prescriptions, as I am tired all the time. I tell my Dr., but he says if it keeps the p...  41
lisinopril & grapefruit? Are there food restrictions such as grapefruit when taking lisinopril? ## can eating grapefruit or juice react with this...  21
Lisinopril 20 mg tablet IVX high blood pressure ## MY MOTHER 96 GETTING ALL THESE PILLS AND ONLY 97LBS WHAT ARE THEY FOR FUROSEMIDE TAB 20MG --METOP...  10
Lisinopril - Throat Issue I got a bad cough and raw throat (from constant coughing and hacking) from taking liprosil. Has anyone had a simular exp...  9
lisinopril has anybody experince anxiety shortness of breath rapid heartbeat abdominal pain. Note i have never had problems with an...  7
lisinopril hctz 20 mg round blue, watson 851 ## what are the ingredents in lisinopril ## Here is a product image. The inscription Watson 861 s...  7
lisinopril /blood pressure v/4214 white round tablet ## Yes, this tablet contains 40mgs of Lisiopril, a beta blocker commonly used to treat high bl...  6
lisinopril tablet lup round pink pill with number 5 imprinted on back ## Is it scored on the opposite side? If so, then it is Lisinopril 5mgs,...  6
Lisinopril And Losartan Similar Reactions My doctor placed me on lisinopril, which caused constant coughing, heart racing, anxiety, chest pain, belching and a lum...  5


Post a Reply

No registration is needed.
Simply fill out the form below.

1) Message: *
Please be as detailed as possible.


2) Your Name: *
You may use your first name, or for more privacy, make up a nickname.


3) Email Address: 
Optional. Always hidden. This allows us to notify you when a reply is posted here.


Subscribe to our Newsletter - Health News Headlines + Free RX Savings Card

4) Word Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely
I'm on a public or shared computer



Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.